Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Apr 8, 2016, 4:51 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2016, 4:51 PM MST (23:51 UTC)
- Expired
- Apr 8, 2016, 5:15 PM MST
- In force
- 24 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 72 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2581 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
205 WUUS55 KVEF 082351 SVRVEF AZC015-NVC003-090015- /O.NEW.KVEF.SV.W.0007.160408T2351Z-160409T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 451 PM PDT FRI APR 8 2016 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA... SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 515 PM PDT/515 PM MST/ * AT 451 PM PDT/451 PM MST/...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GOLDEN VALLEY...OR 14 MILES EAST OF BULLHEAD CITY...AND MOVING NORTHWEST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... GOLDEN VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3515 11410 3502 11429 3537 11472 3555 11437 TIME...MOT...LOC 2351Z 144DEG 26KT 3519 11431 $$ PULLIN
2 follow-up statements
282 WWUS55 KVEF 090004 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 504 PM PDT FRI APR 8 2016 AZC015-NVC003-090015- /O.CON.KVEF.SV.W.0007.000000T0000Z-160409T0015Z/ MOHAVE AZ-CLARK NV- 504 PM PDT FRI APR 8 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT/515 PM MST/ FOR WEST CENTRAL MOHAVE AND SOUTH CENTRAL CLARK COUNTIES... AT 503 PM PDT/503 PM MST/...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF GOLDEN VALLEY...OR 12 MILES NORTHEAST OF BULLHEAD CITY...MOVING NORTHWEST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... GOLDEN VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3522 11415 3509 11438 3537 11472 3555 11437 TIME...MOT...LOC 0003Z 144DEG 26KT 3526 11438 $$ PULLIN
452
WWUS55 KVEF 090010
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
510 PM PDT FRI APR 8 2016
AZC015-NVC003-090019-
/O.EXP.KVEF.SV.W.0007.000000T0000Z-160409T0015Z/
MOHAVE AZ-CLARK NV-
510 PM PDT FRI APR 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE AND SOUTH
CENTRAL CLARK COUNTIES WILL EXPIRE AT 515 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM...ESPECIALLY OVER LAKE
MOHAVE.
LAT...LON 3522 11415 3509 11438 3537 11472 3555 11437
TIME...MOT...LOC 0008Z 144DEG 26KT 3526 11438
$$
PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:47 PM MST, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 8, 2:47 PM MST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 247 PM PDT FRI APR 8 2016 .SYNOPSIS...A SERIES OF STORMS SYSTEMS WILL MOVE ACROSS THE REGION THROUGH THE REMAINDER OF THE WEEKEND. THESE SYSTEMS WILL KEEP TEMPERATURES MUCH COOLER AND BRING CHANCES OF SHOWERS AND ISOLATED THUNDERSTORMS. COOL AND UNSETTLED WEATHER WILL CONTINUE INTO THE EARLY PART OF NEXT WEEK. && .SHORT TERM...TODAY THROUGH SUNDAY NIGHT. THE BROAD BAND OF LIGHT RAIN SHOWERS THAT WAS MOVING NORTH THROUGH THE MORNING STALLED JUST SHY OF THE LAS VEGAS VALLEY. MOST OF THE VALLEY HAS SEEN AT LEAST SOME SPRINKLES WITH MEASURABLE RAIN NOTED PRIMARILY ACROSS THE SOUTHERN HALF OF THE VALLEY. TO THE SOUTH...SUN BREAKS ALLOWED ENOUGH DESTABILIZATION TO RESULT IN WEAK CONVECTION SOUTH OF A RIDGECREST-PRIMM-DOLAN SPRINGS LINE. A FEW ISOLATED REPORTS OF MINOR FLOODING HAVE BEEN RECEIVED...WITH A FLOOD ADVISORY IN EFFECT FOR PORTIONS OF WESTERN SAN BERNARDINO COUNTY AT THIS HOUR. EXPECT THIS ACTIVITY TO GRADUALLY TAPER OFF WITH THE LOSS OF HEATING AFTER SUNSET. MEANWHILE...BETTER FORCING WITH PUSH EAST INTO THE AREA AS AN UPPER LEVEL LOW MOVES IN FROM SOUTHERN CALIFORNIA...KEEPING CHANCES FOR SHOWERS GOING THROUGH THE OVERNIGHT HOURS. FOR SATURDAY AND SUNDAY...MADE SOME TWEAKS TO THE POP FORECAST TRYING TO REFINE THE AREAS OF GREATEST THREAT. AT THE MOMENT...HIGH RES MODELS ARE INDICATING THAT A NORTH-SOUTH BAND OF PRECIPITATION WILL DEVELOP BY SATURDAY AFTERNOON...EXTENDING FROM THE MOJAVE PRESERVE NORTH ACROSS THE SPRING MOUNTAINS AND INTO THE NEVADA NATIONAL SECURITY SITE. SECONDARY BANDS APPEAR POSSIBLE IN THE BARSTOW/FT. IRWIN AREA AS WELL AS PERHAPS NORTHERN MOHAVE COUNTY. THE BAND WILL LIKELY ROTATE COUNTER-CLOCKWISE SATURDAY NIGHT THROUGH SUNDAY AS THE UPPER LEVEL LOW ITSELF PUSHES EAST ACROSS THE MEXICAN BORDER. WITH THIS CURRENT MODEL PLACEMENT AND EVOLUTION OF THE BAND...IT CALLS INTO QUESTION THE CHANCES OF PRECIP FOR AREAS NEAR AND NORTHEAST OF LAS VEGAS. THAT SAID...A SMALL CHANGE IN THE PLACEMENT WOULD HAVE LARGE IMPLICATIONS IN WHICH AREAS SEE THE BEST PRECIPITATION...AND THEREFORE HAVE CONTINUE TO CARRY FAIRLY WIDESPREAD CHANCES OF PRECIPITATION THROUGH THE WEEKEND. .LONG TERM...MONDAY THROUGH FRIDAY. ANOTHER, ALBEIT WEAKER, PACIFIC LOW PRESSURE SYSTEM WILL PASS ACROSS SOUTHERN CALIFORNIA AND SOUTHERN NEVADA MONDAY AND MONDAY NIGHT. IT WILL PROVIDE ANOTHER ROUND OF SHOWERS (PERHAPS A FEW THUNDERSTORMS) TO MUCH OF THE FORECAST AREA. AS THE LOW PUSHES EAST, SHORTWAVE RIDGING WILL WORK OVER THE REGION TUESDAY PROVIDING A BRIEF BREAK IN ACTIVE WEATHER. THE BREAK WILL NOT LAST LONG AS A POTENTIALLY STRONG PACIFIC STORM BEGINS IMPACTING OUR FORECAST AREA WITH GUSTY SOUTH AND SOUTHWEST WINDS WEDNESDAY. THERE ARE MODEL DIFFERENCES, BUT STILL LOOKS LIKE A DEEP TROUGH, IF NOT A CLOSED LOW, WILL PUSH ACROSS THE AREA THURSDAY THROUGH FRIDAY. CURRENTLY THE GFS IS THE DEEPER AND WETTER SOLUTION FOR OUR AREA, WHILE THE ECMWF KEEPS MOST OF THE PRECIP CONFINED TO THE TERRAIN. && .AVIATION...FOR MCCARRAN...SCATTERED SHOWERS ALONG WITH THE POSSIBILITY OF AN ISOLATED THUNDERSTORM WILL CONTINUE THROUGH THIS EVENING. MOST OF THE SHOWER ACTIVITY WILL REMAIN LIGHT...BUT BRIEF HEAVY RAINS WILL BE POSSIBLE. HEAVIER SHOWERS AND THUNDERSTORMS WILL REMAIN ALONG THE DAGGETT AND PEACH SPRINGS CORRIDORS THIS EVENING. CIGS DOWN TO AROUND 4K FEET WITH MOUNTAIN OBSCURATIONS. WINDS WILL REMAIN SOUTHERLY AROUND 5-10KTS INTO THURSDAY...BUT BECOME GUSTY AND VARIABLE NEAR ANY STORMS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE AROUND AGAIN SATURDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHOWERS THUNDERSTORMS OVER MUCH OF SAN BERNARDINO...CLARK...MOHAVE COUNTIES INTO THIS EVENING WITH HEAVY RAIN AND GUSTY WINDS POSSIBLE. CIGS DOWN TO 3K FEET AT TIMES WITH VSBYS UNDER 6SM ALONG WITH WIDESPREAD MOUNTAIN OBSCURATIONS. LIGHTER SHOWERS POSSIBLE OVER THE NORTHERN AREAS WITH CIGS DOWN TO AROUND 5K FEET. SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE IN THE FORECAST FOR SATURDAY. && .SPOTTER INFORMATION STATEMENT...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM...WOLCOTT LONG TERM....PADDOCK AVIATION.....GORELOW FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.